Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 5, 2008, 6:21 PM CST for Clay County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 6:21 PM CST (00:21 UTC)
- Expired
- Feb 5, 2008, 6:45 PM CST
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 89 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 060021
SVRILX
ILC025-060045-
/O.NEW.KILX.SV.W.0025.080206T0021Z-080206T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
621 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 645 PM CST.
* AT 621 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF XENIA...OR ABOUT 9 MILES SOUTHEAST OF SALEM...
AND WAS MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
XENIA...
FLORA...
IOLA...
LOUISVILLE...
CLAY CITY...
BIBLE GROVE...
SAILOR SPRINGS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3861 8870 3877 8869 3892 8871 3891 8838
3877 8832 3861 8829
TIME...MOT...LOC 0021Z 231DEG 53KT 3859 8875
$$
SMITH1 follow-up statement
000
WWUS53 KILX 060046
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CST TUE FEB 5 2008
ILC025-060056-
/O.EXP.KILX.SV.W.0025.000000T0000Z-080206T0045Z/
CLAY-
646 PM CST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY EXPIRES AT 645 PM
CST...
AT 645 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3861 8870 3877 8869 3892 8871 3891 8838
3877 8832 3861 8829
TIME...MOT...LOC 0021Z 231DEG 53KT 3859 8874
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:21 PM CST, 1 hour earlier.
Area forecast discussion, Feb 5, 5:21 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 521 PM CST TUE FEB 5 2008 .DISCUSSION... ISSUED 337 PM CST TUE FEB 5 2008 MAIN CONCERN THIS PACKAGE WILL BE SYSTEM LIFTING OUT OF THE SOUTH AND BRINGING A MIX OF SNOW/SLEET/RAIN AND THUNDERSTORMS TO THE AREA FOR TONIGHT THROUGH WED. MODELS DIFFER ON THE SPEED OF THE SYSTEM BUT GENERALLY AGREE ON THE TRACK. BASED ON WATER VAPOR TRENDS TODAY AND THE FACT THAT GFS/ECMWF HAVE TRENDED TOWARD A SLOWER SOLUTION...DECIDED TO SIDE WITH THE NAM-WRF FOR SPEED AND TRACK OF THIS UGLY WINTER SYSTEM. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SYSTEM HAS FINALLY BEGUN TO LIFT NORTHEAST THIS AFTERNOON ALONG A FRONTAL SYSTEM THAT EXTENDS FROM SOUTHERN MO INTO SOUTHERN IL AND SOUTHERN IND. A LONG LINE OF CONVECTION HAS DEVELOPED ALONG AND NORTH OF THE FRONT AND HAS BEGUN TO ADVECT INTO SOUTHWESTERN IL THIS AFTERNOON. WITH THE LOW LIFTING NORTHEAST INTO SOUTHERN IL BY MIDNIGHT AND THEN INTO SRN IND BY 12Z...EXPECT THIS TYPE OF CONVECTION TO CONTINUE DURING THE NIGHT AND CONTINUE DURING THE OVERNIGHT HOURS IN THE SOUTHEAST. MODEL SOUNDINGS NORTH OF THE FRONT SHOW STEEP LAPSE RATES BETWEEN 750MB TO 500MB DURING THE NIGHT AND THEN SHIFTING EAST DURING THE OVERNIGHT HOURS. PCPN TYPE WAS TRICKY TODAY AS MOST AREAS WILL SEE RAIN...BUT NW OF THE IL RIVER PCPN WILL LIKELY BE A MIX OF SLEET AND SNOW AS SOME DYNAMIC COOLING AND ELEVATED CONVECTION WILL FORCE ANY RAIN OVER TO SLEET. AFTER MIDNIGHT AS THE SYSTEM PUSHES INTO IND...CONVECTION WILL CONTINUE IN THE SOUTHEAST AND THE PCPN SHOULD BEGIN TO CHANGE OVER TO SNOW OR A MIX OF SNOW AND SLEET...ESPECIALLY IN AREAS WHERE COLUMN BEGINS TO COOL. AREAS ALONG AND NORTHWEST OF THE IL RIVER WILL SEE ALL SNOW AFTER MIDNIGHT WHILE AREAS TOWARD THE SOUTHEAST WILL STILL SEE A MIX. REMAINDER OF AREAS WILL CHANGE OVER TO SNOW AFTER 12Z AS THE SYSTEM PULLS AWAY. WILL KEEP WINTER WEATHER ADVISORY GOING TONIGHT AND HAVE INCREASED SNOWFALL AMOUNTS TO 2-5 INCHES WITH THE HIGHER AMOUNTS NORTHWEST OF THE IL RIVER AROUND KNOW AND STARK COUNTIES. HAVE ALSO REMOVED FREEZING RAIN AS THE LOW LEVEL COLD AIR DOES NOT GET INTO THE AREA UNTIL TOWARD MORNING...WHEN ALL PCPN WILL BE CHANGING TO SNOW. OTHER FROZEN PCPN TONIGHT AND OVERNIGHT WILL BE IN FORM OF SLEET. OTHER CONCERN TONIGHT IS THE HEAVY RAINFALL. WITH THE CURRENT LOCATION OF THE FRONTAL SYSTEM AND FORECASTED TRACK OF THE LOW...HEAVY RAINFALL HAS BEEN SHIFTED NORTHWARD WITH THE HEAVY RAIN AXIS MORE ALONG I-55. THEREFORE HAVE ADDED ADDITIONAL COUNTIES ALONG I-55 TO THE FLOOD WATCH AND HAVE EXTENDED IT UNTIL 12Z TOMORROW. EXTENSION WAS DUE TO A SLIGHTLY SLOWER MOVEMENT OF THE LOW. HOWEVER...THE HEAVIEST PCPN WILL BE BETWEEN 00Z ADAN 06Z...PRIOR TO THE PCPN SWITCHING TO ALL SNOW. RECENT SNOW MELT WILL ALSO FORCING ANY RAINFALL TO JUST BE RUNOFF. AREA ALREADY HAS SOME RIVERS SWOLLEN OR IN FLOOD...AND EXPECT MORE RIVERS TO BE ADDED IN THE NEXT DAY OR SO. SNOWFALL WILL END TOMORROW NIGHT AS THE DEFORMATION ZONE PULLS NORTHEAST OF THE AREA. THE NEXT CHC OF PCPN WILL BE FRI NIGHT IN THE EAST AS A WEAK...LACKING MOISTURE...SHORT WAVE DROPS INTO THE AREA IN OUR CONTINUED ACTIVE FLOW PATTERN. ANY PCPN WILL BE IN THE FORM OF SNOW. TEMPS SHOULD BE STEADY TOMORROW AND THEN GRADUALLY FALLING DURING THE DAY AS THE APPROACHING SYSTEM LIFTS NORTHEAST AND BRINGS COLDER AIR INTO THE AREA. REMAINDER OF THE PERIOD WILL SEE MILD TEMPS AND GUIDANCE PICKS UP ON THIS FINE. LONG TERM...SATURDAY THROUGH TUESDAY EXTENDED PERIOD STARTS OFF VERY COLD AS A SURGE OF ARCTIC AIR CRASHES INTO THE AREA FOR THE WEEKEND. EXPECT TEMPS TO DROP WELL BELOW NORMAL FOR SAT NIGHT THROUGH SUNDAY NIGHT. HOWEVER...TEMPS WILL REBOUND QUICKLY AS THE HIGH PRSS AREA PUSHES SOUTHEAST AND SOUTHERLY WINDS RETURN ON THE SFC FOR MON AND INTO TUE. A WARM FRONT DEVELOPS ACRS THE AREA MON NIGHT AND REMAINS OVER US THROUGH TUE. THIS WILL BRING CHCS OF PCPN TO THE AREA. WILL HAVE SIMPLE PCPN TYPES OF SNOW AT NIGHT AND RAIN DURING THE DAY. AUTEN && .AVIATION... ISSUED 521 PM CST TUE FEB 5 2008 IFR/LIFR CEILINGS AND VISIBILITIES WILL PREVAIL THROUGH MUCH OF THIS TAF PERIOD. COMPLEX SURFACE LOW OVER SOUTHWESTERN MISSOURI WILL MOVE NORTHEAST TO CENTRAL INDIANA BY 12Z WED. WIDESPREAD RAIN WILL PREVAIL OVER THE TAF SITES THROUGH 12Z WED...ALTHOUGH FORECAST MODELS SUGGEST SOME BREAKS DEVELOPING IN A DRY SLOT 09Z-13Z. SIGNIFICANT HAZARD FROM EMBEDDED CONVECTION WILL EXIST THROUGH 09Z SPI-DEC-CMI...WITH MORE ISOLATED STORMS BMI AND PERHAPS PIA. PRECIPITATION TYPE WILL BE MAINLY RAIN THROUGH 12Z WITH SLEET BECOMING MIXED WITH THE RAIN NEAR PIA AFT 03Z...SPREADING SOUTHEAST AFTER 06Z. ALL AREAS SHOULD SEE A TRANSITION TO SNOW BEFORE 18Z WED. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH 6AM TOMORROW FOR ILZ038-042>046-048>057- 061>063-066>068-071>073. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY FOR ILZ027>031-036-037-040-041-047. &&
Hazardous weather outlook, Feb 5, 3:44 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 344 PM CST TUE FEB 5 2008 ILZ027>031-036-037-040-041-047-061200- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 344 PM CST TUE FEB 5 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION THIS EVENING. A WINTRY MIX OF RAIN...SLEET AND SNOW THIS EVENING WILL CHANGE OVER TO ALL SNOW ACROSS THE ENTIRE AREA BY MIDNIGHT. A FEW THUNDERSTORMS ARE ALSO EXPECTED WITH THIS WEATHER SYSTEM TONIGHT. TOTAL SNOWFALL WILL RANGE FROM 2 TO 5 INCHES BY THE TIME THE SNOW ENDS WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWS WILL END BY MIDDAY AFTERNOON AS THE STRONG STORM SYSTEM PULLS AWAY FROM THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SNOW AND OR ICE REPORTS WOULD BE APPRECIATED FROM OUR SPOTTERS THIS EVENING AND OVERNIGHT. ILZ038-042>046-048>055-061200- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-MENARD- MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION- 344 PM CST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION FROM THE SOUTHERN PLAINS TONIGHT. RAIN AND THUNDERSTORMS ARE EXPECTED TONIGHT WITH A FEW OF THE THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...BUT AT THIS TIME...IT APPEARS THE MAIN SEVERE WEATHER THREAT THIS EVENING AND OVERNIGHT WILL BE ALONG THE INTERSTATE 70 CORRIDOR. ADDITIONAL RAINFALL OF FROM 1 TO 2 INCHES WILL OCCUR ACROSS THE AREA...WHICH WILL BRING MANY RIVERS AND STREAMS TO FLOOD OVER THE NEXT 24 HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PRECIPITATION WILL TRANSITION TO LIGHT SNOW WEDNESDAY MORNING AS THE LOW PUSHES INTO CENTRAL INDIANA. MINOR SNOW ACCUMULATIONS ARE EXPECTED BY TIME THE SNOW TAPERS OFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ056-057-061>063-066>068-071>073-061200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 344 PM CST TUE FEB 5 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STRONG STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE SOUTHERN PLAINS THIS EVENING. THUNDERSTORMS WILL LIKELY OCCUR THIS EVENING AND OVERNIGHT AS THE COLD FRONT APPROACHES THE AREA. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT FOR ISOLATED TORNADOES ALONG THE INTERSTATE 70 CORRIDOR THIS EVENING. IN ADDITION TO THE SEVERE WEATHER THREAT...ADDITIONAL HEAVY RAINFALL IS ALSO POSSIBLE AND MAY RESULT IN FLOODING. RIVERS AND STREAMS IN A FEW AREAS ARE ALREADY BANKFULL AND WILL PROBABLY GO IN TO FLOOD WITH THE EXPECTED HEAVY RAINFALL OVER THE NEXT 12 HOURS. THE PRECIPITATION WILL TRANSITION TO LIGHT SNOW OR FLURRIES WEDNESDAY MORNING AS THE STORM PULLS AWAY FROM THE AREA. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW OR FLURRIES WILL BE POSSIBLE ON WEDNESDAY BUT NO ACCUMULATIONS ARE EXPECTED ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL POSSIBLY BE NEEDED EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF AN EFFINGHAM TO MARSHALL LINE. AT THIS TIME...IT APPEARS THE PRIMARY SEVERE WEATHER THREAT WILL OCCUR FROM 600 PM UNTIL MIDNIGHT. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:32 PM CST | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 28 min |
| Feb 5, 6:35 PM CST | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Edgar, Effingham and 3 more | 40 min |
| Feb 5, 6:43 PM CST | Tornado Warning | ILX | Clay, Jasper, Richland | 32 min |
| Feb 5, 6:53 PM CST | Tornado Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 37 min |
| Feb 5, 6:59 PM CST | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 37 min |
| Feb 5, 7:02 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 43 min |
| Feb 5, 7:30 PM CST | Tornado Warning | ILX | Crawford, Lawrence | 30 min |
| Feb 5, 7:45 PM CST | Flash Flood Warning | ILX | Clark, Clay, Crawford, Jasper, Lawrence, Richland | 6 hr |
| Feb 5, 8:43 PM CST | River Flood Warning | ILX | Cass, Mason, Menard | 7 days |
| Feb 5, 8:43 PM CST | River Flood Warning | ILX | Cass, Mason | 9 days |
| Feb 5, 8:45 PM CST | River Flood Warning | ILX | Mason, Menard | 66 hr |
| Feb 5, 11:03 PM CST | Flash Flood Warning | ILX | Champaign, Coles, Cumberland, Douglas, Edgar, Effingham and 4 more | 3 hr |
| Feb 6, 3:05 AM CST | River Flood Warning | ILX | Fulton, Mason | 88 days |
| Feb 6, 3:05 AM CST | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 93 days |
| Feb 6, 9:41 AM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 55 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.